Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 5, NWS Miami, FL

January 30, 2015

NWS Miami, FL issued this small craft advisory at Jan 30, 2015, 2:56 PM EST. It took effect at Jan 31, 2015, 1:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2015, 2:56 PM EST (19:56 UTC)
In effect from
Jan 31, 2015, 1:00 AM EST
Expired
Jan 31, 2015, 3:19 PM EST
In force
14 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WHUS72 KMFL 301956
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EST FRI JAN 30 2015
 

AMZ650-651-670-671-010000-
/O.NEW.KMFL.SC.Y.0005.150131T0600Z-150201T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
256 PM EST FRI JAN 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST SATURDAY. 

WINDS AND WAVES: SEAS WILL BUILD TO 7 FEET LATE TONIGHT CONTINUING
THROUGH SATURDAY AS THE WIND BECOMES NORTHEAST NEAR 20 KNOTS.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
4 follow-up statements
679 
WHUS72 KMFL 310845
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
345 AM EST SAT JAN 31 2015


GMZ676-311500-
/O.EXB.KMFL.SC.Y.0005.000000T0000Z-150131T1500Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
345 AM EST SAT JAN 31 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS AND WAVES: NORTHEAST WINDS AROUND 20 KNOTS. SEAS WILL
  BUILD INTO THE 4 TO 6 FOOT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-311600-
/O.CON.KMFL.SC.Y.0005.000000T0000Z-150201T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
345 AM EST SAT JAN 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

WINDS AND WAVES: NORTHEAST WINDS 20 TO 25 KNOTS. SEAS WILL REMAIN
AROUND 7 FEET WITH OCCASIONAL HIGHER SEAS POSSIBLE IN THE GULF
STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
583 
WHUS72 KMFL 311124
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
624 AM EST SAT JAN 31 2015


GMZ676-311230-
/O.CAN.KMFL.SC.Y.0005.000000T0000Z-150131T1500Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
624 AM EST SAT JAN 31 2015

...SMALL CRAFT ADVISORY IS CANCELLED ACROSS THE OFFSHORE GULF WATERS...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. ALTHOUGH ADVISORY LEVEL CONDITIONS ARE NO LONGER
EXPECTED, MARINERS ARE ENCOURAGED TO EXERCISE CAUTION TODAY. 

$$

AMZ650-651-670-671-010000-
/O.CON.KMFL.SC.Y.0005.000000T0000Z-150201T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
624 AM EST SAT JAN 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

WINDS AND WAVES: NORTHEAST WINDS 20 TO 25 KNOTS. SEAS WILL REMAIN
AROUND 7 FEET WITH OCCASIONAL HIGHER SEAS POSSIBLE IN THE GULF
STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
059 
WHUS72 KMFL 311502
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1002 AM EST SAT JAN 31 2015
 

AMZ650-670-311615-
/O.CAN.KMFL.SC.Y.0005.000000T0000Z-150201T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
1002 AM EST SAT JAN 31 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

WIND AND SEAS HAVE SUBSIDED, THEREFORE THE NATIONAL WEATHER
SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER,
SEAS UP TO 6 FEET AND OCCASIONALLY HIGHER IN THE GULF STREAM WILL
CONTINUE THROUGH THIS AFTERNOON AND MARINERS SHOULD EXERCISE
CAUTION.
 
$$

AMZ651-671-010000-
/O.CON.KMFL.SC.Y.0005.000000T0000Z-150201T0000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1002 AM EST SAT JAN 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

WINDS AND WAVES: NORTHEAST WINDS 15 TO 20 KNOTS. SEAS WILL REMAIN
AROUND 7 FEET WITH OCCASIONAL HIGHER SEAS POSSIBLE IN THE GULF
STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
612 
WHUS72 KMFL 312019
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EST SAT JAN 31 2015

AMZ651-671-312130-
/O.CAN.KMFL.SC.Y.0005.000000T0000Z-150201T0000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
319 PM EST SAT JAN 31 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

WIND AND SEAS HAVE SUBSIDED, THEREFORE THE NATIONAL WEATHER
SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER,
SEAS UP TO 6 FEET AND OCCASIONALLY HIGHER IN THE GULF STREAM WILL
CONTINUE THROUGH SUNDAY AND MARINERS SHOULD EXERCISE CAUTION.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 2:36 PM EST, 20 minutes earlier.

Area forecast discussion, Jan 30, 2:36 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EST FRI JAN 30 2015

.SHORT TERM (TONIGHT-SUNDAY NIGHT)...
THE PROGRESSIVE PATTERN ACROSS NORTH AMERICA THAT BECAME ESTABLISHED
NEARLY A WEEK AGO WILL CONTINUE THROUGH THE SHORT TERM PERIOD. A
MID/UPPER LEVEL TROUGH WILL MOVE ACROSS NEW ENGLAND TODAY AND INTO
THE ATLANTIC TONIGHT AND SATURDAY. ITS ASSOCIATED SURFACE COLD
FRONT CURRENTLY IN CENTRAL FLORIDA WILL MOVE ACROSS SOUTH FLORIDA
THIS EVENING WITH HIGH PRESSURE BUILDING BEHIND THE FRONT. DUE TO
THE FACT THAT THIS TROUGH WILL BE LIFTING SO WELL TO OUR
NORTHEAST, MOST OF THE COLD AIR WILL ALSO REMAIN WELL TO THE NORTH
SO THIS WILL ONLY BE A REINFORCING SHOT OF COOL AIR WITH
TEMPERATURES CHANGING LITTLE TONIGHT COMPARED WITH READINGS FROM
THIS MORNING. THE HIGH PRESSURE WILL RAPIDLY SHIFT EAST INTO THE
ATLANTIC ON SATURDAY AND SATURDAY NIGHT AS A SOUTHERN STREAM
TROUGH CURRENTLY OVER THE DESERT SOUTHWEST BECOMES ABSORBED WITH
AN UPSTREAM TROUGH MOVING OUT OF SOUTHERN CANADA. THIS WILL RESULT
IN THE SURFACE FLOW TO BECOME SOUTHERLY BY SUNDAY AND SUNDAY NIGHT
AS A COLD FRONT MOVES INTO NORTH FLORIDA. THE SOUTHERLY FLOW WILL
TRANSLATE INTO SIGNIFICANT WARMING WITH TEMPERATURES BY SUNDAY
AFTERNOON AND SUNDAY NIGHT ABOUT 10 DEGREES WARMER THAN CURRENT
READINGS. THERE COULD ALSO BE SOME LOW LEVEL MOISTENING BY SUNDAY
NIGHT, BUT THE SOUTHERLY FLOW SHOULD KEEP ANY SHOWER ACTIVITY OVER
THE ATLANTIC WATERS.

.LONG TERM (MONDAY-FRIDAY)...
DURING THE EXTENDED PERIOD, THERE COULD BE AN INCREASED CHANCE FOR
SHOWERS ACROSS SOUTH FLORIDA. A COLD FRONT ASSOCIATED WITH THE
TROUGH MOVING ACROSS THE SOUTHERN U.S. WILL MOVE INTO SOUTH FLORIDA
ON MONDAY NIGHT WHERE IT WILL STALL. ANOTHER SOUTHERN STREAM TROUGH
IS DEPICTED BY BOTH THE GFS AND ECMWF TO MOVE ACROSS CENTRAL MEXICO
AND INTO THE GULF OF MEXICO MONDAY NIGHT AND TUESDAY. THIS WILL
INDUCE A SURFACE LOW PRESSURE TO DEVELOP IN THE GULF AND THEN TRACK
ACROSS NORTH OR CENTRAL FLORIDA EITHER WEDNESDAY OR THURSDAY OF NEXT
WEEK. THE ECMWF HAS THE LOW FARTHER TO THE NORTH BUT EVEN WITH THE
GFS SOLUTION, IT DOES NOT APPEAR AT THIS TIME THAT SOUTH FLORIDA
WOULD RECEIVE SIGNIFICANT RAINFALL.

&&

.MARINE...
WIND AND SEAS WILL BE ON THE INCREASE TONIGHT THROUGH SATURDAY
ESPECIALLY OVER THE ATLANTIC WATERS AS HIGH PRESSURE BUILDS BEHIND
THE COLD FRONT. CONDITIONS WILL GRADUALLY SUBSIDE ON SUNDAY AND
MONDAY BUT THEN POSSIBLE BUILD BACK AGAIN TO ADVISORY LEVELS ON
TUESDAY BEHIND THE NEXT COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  58  70  61  75 /  10  10  10  10
FORT LAUDERDALE  59  71  63  75 /  10  10  10  10
MIAMI            59  72  61  76 /  10  10  10  10
NAPLES           54  74  54  76 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM EST SATURDAY FOR AMZ650-
     651-670-671.

GM...NONE.
&&

SHORT TERM...30/KOB
LONG TERM....30/KOB
AVIATION.....21/KM
Hazardous weather outlook, Jan 30, 3:46 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
346 AM EST FRI JAN 30 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
310200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
346 AM EST FRI JAN 30 2015

...MODERATE RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE PALM
BEACH COUNTY BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG RIP CURRENTS ARE POSSIBLE THIS WEEKEND ALONG THE ATLANTIC
BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:39 PM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach60 hr

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.